Alert archive / Kentucky / Winter Storm Warnings in 2008

Winter Storm Warning 2, NWS Jackson, KY

February 25, 2008Harlan County, Letcher County, Kentucky

NWS Jackson, KY issued this winter storm warning at Feb 25, 2008, 4:21 PM EST for Harlan County, Letcher County, Kentucky. It took effect at Feb 26, 2008, 8:00 PM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2008, 4:21 PM EST (21:21 UTC)
In effect from
Feb 26, 2008, 8:00 PM EST
Expired
Feb 26, 2008, 3:44 AM EST
In force
Issued by
NWS Jackson, KY

Counties Harlan County, KY, Letcher County, KY

The radar

The Jackson,KY radar (KJKL), 71 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KJKL 252121
WSWJKL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
421 PM EST MON FEB 25 2008

...WIDESPREAD SNOW WILL MOVE INTO THE AREA ON TUESDAY NIGHT...

.A WINTER STORM WILL MOVE ACROSS THE AREA FROM MONDAY NIGHT THROUGH
WEDNESDAY EVENING. ON TUESDAY EVENING...COLD AIR WILL POUR IN BEHIND THE
COLD FRONT AND TURN THE RAIN INTO SNOW. LOW LEVEL INSTABILITY AND
UPSLOPE WIND FLOW WILL CONTINUE THE SNOW INTO WEDNESDAY EVENING.

KYZ088-118-261030-
/O.NEW.KJKL.WS.W.0002.080227T0100Z-080228T0600Z/
HARLAN-LETCHER-
INCLUDING THE CITIES OF...HARLAN...WHITESBURG
421 PM EST MON FEB 25 2008

...WINTER STORM WARNING IN EFFECT FROM 8 PM TUESDAY TO 1 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 8 PM TUESDAY TO 1 AM EST
THURSDAY. 

4 TO 6 INCHES OF SNOW ARE EXPECTED AT ELEVATIONS ABOVE 2500 FEET.
BELOW 2500 FEET...1 TO 3 INCHES OF SNOW IS EXPECTED. STRONG WINDS
WILL CREATE SOME BLOWING SNOW WITH NEAR ZERO VISIBILITIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

KYZ086-087-110-113-115>117-120-261030-
/O.NEW.KJKL.SN.Y.0003.080227T0100Z-080228T0600Z/
KNOX-BELL-FLOYD-KNOTT-PERRY-CLAY-LESLIE-PIKE-
INCLUDING THE CITIES OF...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...PRESTONSBURG...HINDMAN...HAZARD...MANCHESTER...
HYDEN...PIKEVILLE
421 PM EST MON FEB 25 2008

...SNOW ADVISORY IN EFFECT FROM 8 PM TUESDAY TO 1 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 8 PM TUESDAY TO 1 AM EST
THURSDAY. 

ONE TO THREE INCHES OF SNOW ARE EXPECTED AS A WINTER STORM MOVES
ACROSS THE AREA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KYZ044-050>052-058>060-068-069-079-080-083>085-104-106>109-111-
112-114-119-261030-
/O.NEW.KJKL.SN.Y.0003.080227T0100Z-080228T0200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
BEATTYVILLE...JACKSON...BOONEVILLE...INEZ
421 PM EST MON FEB 25 2008

...SNOW ADVISORY IN EFFECT FROM 8 PM TUESDAY TO 9 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 8 PM TUESDAY TO 9 PM EST
WEDNESDAY. 

ONE TO TWO INCHES OF SNOW ARE EXPECTED AS A WINTER STORM MOVES ACROSS
THE AREA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

JJ
1 follow-up statement
000 
WWUS43 KJKL 260844
WSWJKL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
344 AM EST TUE FEB 26 2008

...WIDESPREAD SNOW WILL MOVE INTO THE AREA TONIGHT INTO WEDNESDAY
EVENING...

.A COLD FRONT WILL MOVE EAST OF THE AREA TODAY...USHERING IN MUCH
COLDER AIR. THE COLD AIR COMBINED WITH AN UPPER LEVEL WEATHER
DISTURBANCE...AND AIR FLOWING OVER THE HIGHER TERRAIN...WILL RESULT
IN SNOW SHOWERS ACROSS THE AREA TONIGHT INTO WEDNESDAY EVENING.

KYZ088-118-261700-
/O.CAN.KJKL.WS.W.0002.080227T0100Z-080228T0600Z/
/O.NEW.KJKL.HS.W.0001.080227T0000Z-080228T0600Z/
HARLAN-LETCHER-
INCLUDING THE CITIES OF...HARLAN...WHITESBURG
344 AM EST TUE FEB 26 2008

...HEAVY SNOW WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EST THURSDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST
THURSDAY. 

SNOW SHOWERS ARE EXPECTED TO DEVELOP LATE TODAY. THE SNOW SHOWERS ARE
EXPECTED TO BECOME WIDESPREAD TONIGHT THROUGH WEDNESDAY. FOR
ELEVATIONS ABOVE 2500 FEET...2 TO 4 INCHES OF SNOW IS EXPECTED
TONIGHT...WITH ANOTHER 2 TO 4 INCHES WEDNESDAY INTO WEDNESDAY
EVENING. THIS WILL RESULT IN TOTAL SNOWFALL ACCUMULATIONS OF 4 TO 8
INCHES. GUSTY WINDS MAY ALSO CREATE SOME BLOWING AND DRIFTING SNOW AT
TIMES.

FOR ELEVATIONS BELOW 2500 FEET...1 TO 2 INCHES OF SNOW IS
EXPECTED TONIGHT...WITH ANOTHER 1 TO 2 INCHES ON WEDNESDAY INTO
WEDNESDAY EVENING. THIS WILL RESULT IN TOTAL SNOWFALL ACCUMULATIONS
OF 2 TO 4 INCHES.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

KYZ044-050>052-058>060-068-069-079-080-083>085-104-106>109-111-
112-114-119-261700-
/O.EXT.KJKL.SN.Y.0003.080227T0000Z-080228T0200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
BEATTYVILLE...JACKSON...BOONEVILLE...INEZ
344 AM EST TUE FEB 26 2008

...SNOW ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 9 PM EST
WEDNESDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 9 PM
EST WEDNESDAY. 

SNOW SHOWERS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON. THESE SNOW
SHOWERS ARE EXPECTED TO BECOME WIDESPREAD TONIGHT THROUGH WEDNESDAY.
1 TO 2 INCHES OF SNOW IS EXPECTED TO ACCUMULATE TONIGHT...WITH
ANOTHER 1 TO 2 INCHES ON WEDNESDAY. THIS WILL RESULT IN TOTAL SNOW
ACCUMULATIONS OF 2 TO 4 INCHES FOR MUCH OF THE AREA. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KYZ086-087-110-113-115>117-120-261700-
/O.EXT.KJKL.SN.Y.0003.080227T0000Z-080228T0600Z/
KNOX-BELL-FLOYD-KNOTT-PERRY-CLAY-LESLIE-PIKE-
INCLUDING THE CITIES OF...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...PRESTONSBURG...HINDMAN...HAZARD...MANCHESTER...
HYDEN...PIKEVILLE
344 AM EST TUE FEB 26 2008

...SNOW ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST
THURSDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EST THURSDAY. 

SNOW SHOWERS ARE EXPECTED TO DEVELOP LATE TODAY. THESE SNOW SHOWERS
WILL BECOME WIDESPREAD TONIGHT THROUGH WEDNESDAY. EXPECT 1 TO 2
INCHES OF SNOW TONIGHT...WITH AN ADDITIONAL 1 TO 2 INCHES ON
WEDNESDAY INTO WEDNESDAY EVENING. THIS WILL RESULT IN TOTAL SNOW
ACCUMULATIONS OF 2 TO 4 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WJM

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this winter storm warning went out at Feb 25, 3:43 PM EST, 38 minutes earlier.

Area forecast discussion, Feb 25, 3:43 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
343 PM EST MON FEB 25 2008

.SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/...UPDATED A FAIRLY STRONG
FRONTAL COMPLEX WILL BE MOVING THROUGH THE AREA TONIGHT INTO TOMORROW.
THIS EVENING...A WARM FRONT WILL BE MOVING FROM SOUTH TO NORTH ACROSS
THE AREA FROM AROUND 7 PM UNTIL MIDNIGHT. THIS WILL THEN PUT EASTERN
KENTUCKY IN THE WARM SECTOR OUT AHEAD OF THE COLD FRONT. THE MODELS
HAVE CONSISTENTLY BEEN PUTTING SHOWERS IN THIS WARM SECTOR AND THE
MOS POPS HAVE ALL BEEN VERY HIGH. THE ACTUAL FRONT NOW LOOKS TO BE
MOVING THROUGH THE AREA FROM 1 TO 5 PM TOMORROW. THERE WILL BE A
STRONG DROP OFF IN TEMPERATURES BEHIND THE FRONT AND SUFFICIENT
LIFT...DUE TO A COMBINATION OF UPSLOPE AND THE UPPER TROUGH. WITH
THESE TWO FACTORS IN PLAY...DECIDED TO ISSUE A WINTER STORM WARNING
FOR HARLAN AND LETCHER COUNTIES. ELEVATIONS ABOVE 2500 FEET WILL SEE
UP TO 4 TO 6 INCHES OF SNOW WHILE THE MAIN POPULATION AREAS WILL ONLY
SEE 2 TO 3 INCHES OF SNOW. PUT OUT A SNOW ADVISORY FOR THE REST OF
THE AREA. A TOTAL OF 2 TO 3 INCHES EXPECTED IN THE COUNTIES BORDERING
HARLAN AND LETCHER AND 1 TO TWO INCHES EXPECTED FOR THE REST OF THE
AREA. THE SNOW SEE 2 TO COLD FRONT WILL BE APPROACHING THE AREA
TONIGHT. THESE SNOW TOTALS ARE FOR THE PERIOD FROM TUESDAY EVENING TO
WEDNESDAY EVENING. I TOOK THE THUNDER OUT OF THE FORECAST FOR
TUESDAY MORNING...AS THE INSTABILITY WAS INSUFFICIENT FOR
THUNDERSTORMS TO DEVELOP. THE MODELS WERE ALSO SHOWING THE UPPER LIFT
AND THE OMEGA BEING OUT OF PHASE. FOR TEMP...GENERALLY WENT COLDER
THAN MOS DUE TO THE SNOW.

.LONG TERM.../WEDNESDAY THROUGH MONDAY/...UPDATED
MODELS ARE IN GOOD AGREEMENT THROUGH 84HR...DY4...THURSDAY.
THEREAFTER...MODELS DIVERGE...ESPECIALLY FOR SYSTEM WHICH IS TO
AFFECT OUR AREA AT THE VERY END OF THE EXTENDED PERIOD.

EXITING WINTER WEATHER STORM SYSTEM WILL BE WINDING DOWN EARLY IN
THE PERIOD...BUT NOT BEFORE UNLOADING SOME ADDITIONAL SNOW ACROSS
MUCH OF EASTERN KENTUCKY. PRECIPITATION WILL TAPER OFF AND END LATE
WEDNESDAY NIGHT.

NEXT SIGNIFICANT STORM SYSTEM TAKES AIM AT EASTERN KENTUCKY FRIDAY.
MODELS ARE SHOWING SOME MINOR DIFFERENCES IN THE UPPER LEVEL
PATTERN. IN PARTICULAR...THE ECMWF IS A BIT STRONGER WITH INITIAL
SHORTWAVE ENERGY ASSOCIATED WITH A DEVELOPING WARM FRONT OVER THE
MIDWEST THURSDAY NIGHT. AS A RESULT...DECIDED TO INTRODUCED POPS
BACK INTO THE FORECAST FOR THURSDAY NIGHT FOR THIS FEATURE. WARM
FRONT PASSES TO OUR NORTH DURING THE OVERNIGHT PERIOD INTO FRIDAY
MORNING...ULTIMATELY LEAVING EASTERN KENTUCKY IN THE WARM SECTOR.
WENT WITH RISING TEMPS THROUGH EARLY MORNING FRIDAY AFTER A MIDNIGHT
LOW. THIS BEING SAID...THE TIMING OF THE ONSET OF PRECIP MAY
COINCIDE WITH COLDER AIR IN PLACE ACROSS THE CWA...LEADING TO THE
POSSIBILITY OF SOME WINTRY WEATHER AT THE START. FOR NOW WENT WITH A
SLIGHT CHANCE OF RAIN OR SNOW...BUT MAY CHANGE PRECIP TYPE TO THE
POSSIBILITY OF SOME LIGHT FREEZING RAIN IF COLDER AIR IS NOT SCOURED
OUT OF OUR VALLEYS QUICK ENOUGH. EITHER WAY...DO NOT EXPECT MUCH IN
THE WAY OF PROBLEMS AT THIS TIME AS TEMPS RISE RAPIDLY AFTER
MIDNIGHT...BEFORE THE BULK OF PRECIPITATION HITS THE AREA. SO PRECIP
SHOULD BE IN THE FORM OF ALL RAIN BY OR BEFORE SUNRISE. INCREASED
POPS FOR FRIDAY PROPER TO HIGH CHANCE WITH BETTER MODEL AGREEMENT...
AND GOOD CONSISTENCY IN MODEL SOLUTIONS.

FINAL STORM SYSTEM OF CONCERN TAKES AIM AT EASTERN KENTUCKY AT THE
VERY END OF THE EXTENDED PERIOD. ECMWF WAS MUCH SLOWER WITH OVERALL
EVOLUTION AND TIMING OF THE SYSTEM AS WHEN COMPARED TO THE
OPERATIONAL GFS. THE GFS AND ECMWF ENSEMBLE MEANS APPEARED TO BE A
GOOD COMPROMISE...AND A QUICK LOOK AT THE ECMWF SHOWED IT TRENDING
STRONGLY TOWARDS THIS COMPROMISE. THEREFORE WENT WITH A SLOWER
TIMING OF THE COLD FRONT...WHICH WITH CURRENT THINKING WOULD NOT
REACH EASTERN KENTUCKY UNTIL MONDAY NIGHT OR TUESDAY....JUST BEYOND
THE END OF THE FORECAST PERIOD. DID INCLUDE A SLIGHT POP FOR MONDAY
HOWEVER AS PART OF THE COMPROMISE IN SOLUTIONS. IF THERE ARE NO
SIGNIFICANT CHANGES...EXPECT POPS TO INCREASE MONDAY NIGHT INTO
TUESDAY...WHICH WOULD BE PICKED UP ON TOMORROWS FORECAST CYCLE.

&&

.AVIATION.../18Z TO 18Z/

THE UPPER LEVEL RIDGE AXIS WILL BE SHIFTING EAST OF THE AREA THIS
AFTERNOON. LOW LEVEL MOISTURE REMAINING FROM THE PREVIOUS SYSTEMS
HAVE KEPT IFR CIGS OVER EASTERN KENTUCKY THIS MORNING. IMPROVEMENT
IN CIGS TO VFR WILL BE OCCURRING FROM 18-20Z AND SHOULD BE STARTING
IN THE SOUTH AND THEN WORKING ITS WAY NORTH. ONCE THE LOWER CLOUDS
MOVE OUT...MID LEVEL CLOUDS WILL THEN BE MOVING IN LATE THIS
AFTERNOON. THERE WILL BE SOME ISOLATED THUNDERSTORMS POSSIBLE FROM
NEAR DAWN ON TUESDAY TO THE EARLY MORNING HOURS AS A COLD FRONT MOVES
THROUGH THE AREA. CIGS WILL RETURN TO VFR WITH TEMPO LIFR AFTER 12Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY FROM 8 PM TUESDAY TO 9 PM EST WEDNESDAY FOR KYZ044-
050>052-058>060-068-069-079-080-083>085-104-106>109-111-112-114-
119.

WINTER STORM WARNING FROM 8 PM TUESDAY TO 1 AM EST THURSDAY FOR
KYZ088-118.

SNOW ADVISORY FROM 8 PM TUESDAY TO 1 AM EST THURSDAY FOR KYZ086-
087-110-113-115>117-120.

&&

SHORT TERM...JJ
LONG TERM...RAY
AVIATION...JJ
Hazardous weather outlook, Feb 25, 5:53 AM EST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
553 AM EST MON FEB 25 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
553 AM EST MON FEB 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF A THUNDERSTORM LATE TONIGHT AS A COLD
FRONT APPROACHES THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY TUESDAY MORNING AS
THE COLD FRONT CROSSES EASTERN KENTUCKY. ADDITIONALLY...COLDER AIR
FOLLOWING THE FRONTAL PASSAGE WILL CHANGE RAIN SHOWERS OVER TO SNOW
SHOWERS BY LATE IN THE AFTERNOON ON TUESDAY. WHILE NO SNOW
ACCUMULATION IS EXPECTED DURING THE AFTERNOON HOURS...AS
TEMPERATURES FALL WELL BELOW FREEZING DURING THE EVENING AND
OVERNIGHT HOURS ON TUESDAY NIGHT...LIGHT SNOW ACCUMULATIONS OF
AROUND A COUPLE OF INCHES WILL OCCUR. SNOW SHOWERS WILL AGAIN BE
POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT...WITH TOTAL SNOW
ACCUMULATIONS FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT RANGING
FROM 2 TO 3 INCHES...TO AS MUCH AS 5 INCHES ALONG THE HIGHER MOUNTAIN
PEAKS BORDERING VIRGINIA.

SNOW SHOWERS WILL ONCE AGAIN BE POSSIBLE FROM FRIDAY THROUGH EARLY
SATURDAY MORNING. ONLY LIGHT SNOW ACCUMULATIONS ARE EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 4:21 PM ESTSnow AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 25 more54 hr

Nearby

Winter Storm Warnings in Kentucky, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.